MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382534
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the catheter tip was frayed.On (b)(6), 2026 labor and delivery staff expressed concerns about multiple missed sticks using 20 gauge angios.After closer inspection of angios the tip of the cath is rough (not smoothe) and frayed.Additional information apr 2, 2026: any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Multiple nurses reported having trouble starting ivs.C/o blowing veins and requiring vascular access team to start.After inspection of a few angio caths, these 2 lots were found to be rough on the end instead of the usual smooth appearance.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The reported issue of a rough edge at the tip of the catheter was determined to be within our manufacturing specifications.Two 20g insyte autoguard iv catheters were returned for investigation with unit packaging from lot #5339219 and 5316966.Flash from the catheter tipping process extended from the catheter tip and the length was found to be acceptable per the specification.A review of the inspection records and quality and manufacturing controls for the implicated lots indicated no issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24834746
Report Number1710034-2026-00389
Device Sequence Number10306348
Product Code FOZ
UDI-Device Identifier00382903825349
UDI-Public(01)00382903825349(10)5316966
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382534
Device Lot Number5316966
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown